Alert archive / California / Areal Flood Advisories in 2016
Areal Flood Advisory 21, NWS Las Vegas, NV
NWS Las Vegas, NV issued this areal flood advisory at Apr 30, 2016, 11:50 AM PDT for San Bernardino County, California. It was in force for 3 hr.
The area
The outline as issued.
The facts
- Issued
- Apr 30, 2016, 11:50 AM PDT (18:50 UTC)
- Expired
- Apr 30, 2016, 2:45 PM PDT
- In force
- 3 hr
- Issued by
- NWS Las Vegas, NV
- Area
- Storm-based polygon
County San Bernardino County, CA
The radar
The Las Vegas radar (KESX), 174 km from the middle of the area, began a volume at 18:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 12:00Z, 6.8 hours before the alert went out and 262 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1292 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 112 m²/s²
- 0-3 km storm-relative helicity
- 339 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
539
WGUS85 KVEF 301850
FLSVEF
FLOOD ADVISORY
NATIONAL WEATHER SERVICE LAS VEGAS NV
1150 AM PDT SAT APR 30 2016
CAC071-301945-
/O.NEW.KVEF.FA.Y.0021.160430T1850Z-160430T1945Z/
/00000.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SAN BERNARDINO CA-
1150 AM PDT SAT APR 30 2016
THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A
* FLOOD ADVISORY FOR...
SOUTHEASTERN SAN BERNARDINO COUNTY IN SOUTHERN CALIFORNIA...
* UNTIL 1245 PM PDT
* AT 1147 AM PDT...DOPPLER RADAR INDICATED HEAVY RAIN DUE TO
THUNDERSTORMS ALONG STATE ROUTE 62 WEST OF VIDAL JUNCTIONS. THIS
WILL CAUSE MINOR FLOODING IN LOW WATER CROSSING IN SOUTHEAST
SAN BERNARDINO COUNTY.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
BETWEEN MILE MARKERS 105 AND 125 ON STATE ROUTE 62.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HEAVY RAIN WILL LEAD TO FLOWING WATER IN NORMALLY DRY WASHES AND
PONDING OF WATER ON ROADS. LOW WATER CROSSINGS CAN BE DANGEROUS IN
HEAVY RAIN. DO NOT DRIVE INTO FLOODED ROADS OR LOW WATER CROSSINGS.
REPORT FLOODED ROADS TO THE LAS VEGAS NATIONAL WEATHER SERVICE VIA
FACEBOOK OR TWITTER.
&&
LAT...LON 3422 11492 3426 11437 3413 11435 3412 11437
3411 11441 3408 11444 3408 11492
$$
JA3 follow-up statements
848
WGUS85 KVEF 301857
FLSVEF
FLOOD ADVISORY
NATIONAL WEATHER SERVICE LAS VEGAS NV
1157 AM PDT SAT APR 30 2016
CAC071-302145-
/O.EXT.KVEF.FA.Y.0021.000000T0000Z-160430T2145Z/
/00000.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SAN BERNARDINO CA-
1157 AM PDT SAT APR 30 2016
THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS EXTENDED THE
* FLOOD ADVISORY FOR...
SOUTHEASTERN SAN BERNARDINO COUNTY IN SOUTHERN CALIFORNIA...
* UNTIL 245 PM PDT
* AT 1155 AM PDT...DOPPLER RADAR INDICATED HEAVY RAIN DUE TO
THUNDERSTORMS. THIS WILL CAUSE MINOR FLOODING IN LOW WATER
CROSSINGS IN SOUTHEAST SAN BERNARDINO COUNTY.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
BETWEEN MILE MARKERS 105 AND 139 ON STATE ROUTE 62.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HEAVY RAIN WILL LEAD TO FLOWING WATER IN NORMALLY DRY WASHES AND
PONDING OF WATER ON ROADS. LOW WATER CROSSINGS CAN BE DANGEROUS IN
HEAVY RAIN. DO NOT DRIVE INTO FLOODED ROADS OR LOW WATER CROSSINGS.
REPORT FLOODED ROADS TO THE LAS VEGAS NATIONAL WEATHER SERVICE VIA
FACEBOOK OR TWITTER.
&&
LAT...LON 3422 11492 3426 11437 3413 11435 3412 11437
3411 11441 3408 11444 3408 11492
$$
JA292
WGUS85 KVEF 302003
FLSVEF
FLOOD ADVISORY
NATIONAL WEATHER SERVICE LAS VEGAS NV
103 PM PDT SAT APR 30 2016
CAC071-302145-
/O.CON.KVEF.FA.Y.0021.000000T0000Z-160430T2145Z/
/00000.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SAN BERNARDINO CA-
103 PM PDT SAT APR 30 2016
...THE FLOOD ADVISORY REMAINS IN EFFECT UNTIL 245 PM PDT FOR
SOUTHEASTERN SAN BERNARDINO COUNTY...
AT 1257 PM PDT...DOPPLER RADAR INDICATED THUNDERSTORMS WERE CONFINED
TO THE AREA NEAR BIG RIVER AND HAVE DISSIPATED ALONG STATE ROUTE 62
WEST OF BIG RIVER. RUNOFF FROM THESE STORMS WILL CAUSE MINOR
FLOODING IN THE ADVISORY AREA.
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
BIG RIVER AND STATE ROUTE 62 BETWEEN MILE MARKERS 105 AND 110.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS
FLOODED ROADS. FIND ALTERNATE ROUTES.
&&
LAT...LON 3422 11492 3426 11437 3413 11435 3412 11437
3411 11441 3408 11444 3408 11492
$$
JA981
WGUS85 KVEF 302144
FLSVEF
FLOOD ADVISORY
NATIONAL WEATHER SERVICE LAS VEGAS NV
244 PM PDT SAT APR 30 2016
CAC071-302150-
/O.EXP.KVEF.FA.Y.0021.000000T0000Z-160430T2145Z/
/00000.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SAN BERNARDINO CA-
244 PM PDT SAT APR 30 2016
...THE FLOOD ADVISORY WILL EXPIRE AT 245 PM PDT FOR SOUTHEASTERN SAN
BERNARDINO COUNTY...
LIGHT RAIN SHOWERS WERE DETECTED NEAR STATE ROUTE 62 AROUND MILE
MARKER 105 AND ABOUT 10 MILES TO THE WEST. HOWEVER...HEAVY RAIN
IS NOT EXPECTED AND FLOODING IS NO LONGER EXPECTED TO POSE A
THREAT. TRAVELERS IN SOUTHEAST SAN BERNARDINO COUNTY SHOULD BE
AWARE OF ANY STANDING WATER IN LOW WATER CROSSINGS THIS AFTERNOON.
LAT...LON 3422 11492 3426 11437 3413 11435 3412 11437
3411 11441 3408 11444 3408 11492
$$
JAWhat forecasters said that day
The local office's own words before this areal flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this areal flood advisory went out at Apr 30, 10:04 AM PDT, 1 hour 46 minutes earlier.
Area forecast discussion, Apr 30, 10:04 AM PDT, 1 hour 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 1004 AM PDT SAT APR 30 2016 .SYNOPSIS...WIDESPREAD SHOWERS AND THUNDERSTORMS CAN BE EXPECTED TODAY ESPECIALLY ACROSS SOUTHERN NEVADA AND NORTHWEST ARIZONA AS A WEATHER SYSTEM MOVES THROUGH. GUSTY NORTH WINDS WILL ALSO PERSIST ACROSS INYO COUNTY. SHOWER CHANCES STICK AROUND THROUGH THE WEEKEND BEFORE THINGS BEGIN TO DRY OUT AND WARM UP NEXT WEEK. TEMPERATURES WILL RETURN TO ABOVE NORMAL VALUES BY TUESDAY AND REMAIN THERE THROUGH THURSDAY BEFORE ANOTHER WEATHER SYSTEM BRINGS INCREASING CLOUDS AND COOLER TEMPERATURES TO THE REGION...ALONG WITH A CHANCE OF SHOWERS LATE IN THE WEEK. && .UPDATE...A PERSISTENT AREA OF RAIN HAS BEEN LOCATED ROUGHLY UNDER THE CENTER OF THE UPPER LOW THIS MORNING WITH PRETTY HEALTHY RAINFALL AMOUNTS ACROSS MUCH OF THE LAS VEGAS VALLEY DOWN INTO SOUTHERN CLARK COUNTY. WIDESPREAD AMOUNTS AROUND A HALF INCH HAVE BEEN REPORTED WITH LOCALLY HIGHER AMOUNTS. RAINFALL AT THE OFFICIAL CLIMATE STATION FOR LAS VEGAS AT MCCARRAN AIRPORT TODAY HAS SURPASSED THE PREVIOUS DAILY RECORD FOR APRIL 30TH WHICH WAS .35" IN 1973. RAINFALL SO FAR TODAY AS OF ABOUT 10 AM IS A LITTLE OVER A HALF INCH AND IT WAS STILL RAINING. WE HAVE MOVED INTO SECOND PLACE ALL TIME FOR THE MONTH OF APRIL BUT OFFICIAL TOTALS WILL NOT BE AVAILABLE UNTIL AFTER MIDNIGHT. SOME DECENT SNOW WAS NOTED ON WEB CAMS IN LEE CANYON WITH WHAT LOOKS TO BE 3 TO 5 INCHES ABOVE 8000 FEET. DOWN AT THE MT. CHARLESTON FIRE STATION...NEARLY 3 INCHES OF SNOW HAD FALLEN BUT THERE WAS ONLY A TRACE ON THE GROUND DUE TO MELTING. BASED ON LATEST RADAR AND MODEL TRENDS IT LOOKS LIKE THE HEAVIEST OF THE SNOWFALL FOR THE SPRING MOUNTAINS IS NOW BEHIND US BUT THERE COULD STILL BE A COUPLE OF INCHES ADDITIONAL SNOW ABOVE 8000 FEET. SHOWERS WILL PERSIST ACROSS THE CWA TODAY AND ISOLATED THUNDERSTORMS CANNOT BE RULED OUT. RIGHT NOW THE BEST CHANCE OF ANY THUNDERSTORMS LOOKS TO BE SOUTHERN MOHAVE COUNTY AND SOUTHEAST SAN BERNARDINO COUNTY. NOT TOO CONFIDENT IN TEMPERATURES FOR TODAY BUT MODELS AND SATELLITE INDICATE THERE COULD BE SOME BRIEF BREAKS IN THE CLOUD COVER TO ALLOW TEMPERATURES TO WARM TO FORECAST LEVELS. UPDATES ARE NOT PLANNED AT THIS TIME. && .AVIATION...FOR MCCARRAN...BAND OF SHOWERS CONTINUES TO SLOWLY WORK ITS WAY SOUTHWARD OUT OF THE LAS VEGAS VALLEY LATE THIS MORNING...ALLOWING A SLIGHT IMPROVEMENT IN CONDITIONS. NONETHELESS...LOW CIGS ON THE ORDER OF AROUND 5K FEET ARE EXPECTED TO CONTINUE INTO THE AFTERNOON BEFORE GRADUALLY IMPROVING THIS EVENING/TONIGHT WITH MOUNTAIN OBSCURATIONS THROUGH THIS PERIOD. ICING AS LOW AS 10K FEET WILL REMAIN LIKELY THROUGH THIS EVENING ALONG WITH AREAS OF MECHANICAL TURBULENCE. ADDITIONAL SHOWER DEVELOPMENT IS EXPECTED THIS AFTERNOON/EVENING AS THE SYSTEM DEPARTS THE REGION...WITH A SLIGHT CHANCE FOR AN ISOLATED THUNDERSTORM. CONFIDENCE REMAINS ON THE LOW SIDE FOR THUNDER...BUT CONDITIONS WILL BE MONITORED CLOSELY THROUGH THE DAY. WIND SPEED AND DIRECTION MAY BE ERRATIC AROUND ANY SHOWER/THUNDERSTORM DEVELOPMENT. OTHERWISE WINDS WILL GENERALLY PREVAIL OUT OF THE NORTH BEFORE EASING OVER TO THE NORTHEAST LATE THIS AFTERNOON/THIS EVENING. FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST CALIFORNIA...BAND OF SHOWERS CONTINUES TO SLOWLY WORK ITS WAY SOUTHWARD OUT OF THE LAS VEGAS VALLEY LATE THIS MORNING...ALLOWING A SLIGHT IMPROVEMENT IN CONDITIONS IN THE AREA. NEW DEVELOPMENT IS EXPECTED TO CONTINUE ACROSS THE COLORADO RIVER VALLEY AND MOHAVE COUNTY ARIZONA INTO THE AFTERNOON...WITH ISOLATED THUNDERSTORMS NOT OUT OF THE QUESTION ACROSS THESE AREAS THIS AFTERNOON. PRECIPITATION IS EXPECTED TO TAPER OFF FROM NORTHWEST TO SOUTHEAST THIS EVENING. LOW CIGS ON THE ORDER OF AROUND 5K FEET ARE EXPECTED TO CONTINUE THROUGH MUCH OF THE AFTERNOON AND EVENING BEFORE IMPROVING TONIGHT WITH MOUNTAIN OBSCURATIONS THROUGH THIS PERIOD. ICING AS LOW AS 10K FEET WILL REMAIN LIKELY THROUGH THIS EVENING ALONG WITH AREAS OF MECHANICAL TURBULENCE. NORTHERLY WINDS EXPECTED TO PREVAIL AT ALL TAF SITES THIS AFTERNOON...WITH THE STRONGEST WINDS EXPECTED IN INYO AND SAN BERNARDINO COUNTIES WHERE SPEEDS OF 20-25 KTS AND GUSTS 35- 40 KTS WILL BE POSSIBLE. && .PREV DISCUSSION... 230 AM PDT SAT APR 30 2016 .SHORT TERM...THROUGH SUNDAY NIGHT. PRECIPITATION IS UNFOLDING AS ANTICIPATED THIS MORNING WITH WIDESPREAD RAINFALL OBSERVED THROUGH 2 AM ACROSS THE SOUTHERN GREAT BASIN SOUTHWARD TO THE NEVADA SECURITY SITE AND LIGHT RAIN HAS JUST BEGUN TO FALL ACROSS THE CENTRAL LAS VEGAS VALLEY. AMOUNTS TO OUR NORTH HAVE GENERALLY BEEN IN THE 0.10-0.25 RANGE. HIGH RESOLUTION MODELS CONTINUE TO FAVOR SOUTHERN NEVADA AND EASTERN INYO COUNTY/NORTHEASTERN SAN BERNARDINO COUNTY FOR WIDESPREAD LIGHT TO MODERATE PRECIPITATION THROUGH THE MORNING HOURS SUPPORTED BY FAVORABLE JET DYNAMICS AND COOLING TEMPERATURES ALOFT AS THE CLOSED LOW DROPS SOUTHWARD. SIMILAR PRECIPITATION AMOUNTS OF BETWEEN 0.10- 0.25" CAN BE EXPECTED ACROSS THE DESERT VALLEYS IN THESE AREAS...WITH GREATER AMOUNTS IN THE HIGHER TERRAIN. LATEST CHECK OF THE TEMPERATURE AT MT CHARLESTON IS 34F WITH SOME RAIN AND SNOW MIXING IN...COOLING 700MB TEMPERATURES THROUGH MORNING WILL ENSURE THAT THIS CHANGES OVER TO MOSTLY SNOW ABOVE THE 7000 FOOT LEVEL BY SUNRISE WITH 1-2 INCHES POSSIBLE NEAR THE CITY OF MT CHARLESTON. SEVERAL INCHES OF SNOW ARE LIKELY TO ACCUMULATE ABOVE 8500 FEET BY MID MORNING. ADDITIONAL SHOWERS AND THUNDERSTORMS WILL BREAK OUT LATER THIS MORNING BENEATH THE CLOSED LOW THANKS TO THE COOL 500MB TEMPERATURES ALOFT EXCEEDING -20C. A FEW STORMS MAY PRODUCE SMALL HAIL AND GUSTY WINDS. STRONGEST THUNDERSTORMS ARE MOST FAVORED ACROSS THE EASTERN MOJAVE DESERT AND MOHAVE COUNTY CLOSER TO THE COLDEST UPPER LEVEL TEMPERATURES. THE CLOSED LOW RESPONSIBLE FOR TODAYS RAINFALL AND THUNDERSTORMS WILL PUSH EASTWARD SUNDAY BUT RESIDUAL MOISTURE AND INSTABILITY BENEATH A BROAD TROUGH ACROSS THE WEST WILL FAVOR ADDITIONAL SCATTERED SHOWER AND THUNDERSTORM ACTIVITY. TEMPERATURES SUNDAY AFTERNOON WILL REBOUND CLOSER TO SEASONAL NORMALS...BUT STILL BE A FEW DEGREES ON THE COOL SIDE. .LONG TERM...THROUGH SATURDAY. CONFIDENCE REMAINS MODERATE TO HIGH IN THE LONG TERM FORECAST, AS MODELS ARE IN QUITE GOOD AGREEMENT. THERE ARE SOME TIMING DIFFERENCES FOR THE LATTER HALF OF THE WEEK AND INTO NEXT WEEKEND, BUT THE OVERALL SYNOPTIC PICTURE REMAINS THE SAME. LINGERING MOISTURE AND AFTERNOON INSTABILITY ON MONDAY WILL CONTINUE THE CHANCE OF SOME SHOWERS AND ISOLATED THUNDERSTORMS OVER SOUTHEAST NEVADA AND NORTHWEST ARIZONA. RIDGING ALOFT WILL THEN MOVE OVER THE REGION TUESDAY, WITH DRY AND WARMER CONDITIONS ANTICIPATED. THE RIDGE AXIS WILL SLOWLY MOVE EAST WEDNESDAY AS A LARGE EASTERN PACIFIC TROUGH APPROACHES THE WEST COAST. SOUTHERLY WINDS WILL INCREASE, BECOMING BREEZY TO LOCALLY WINDY. THIS MIXING WILL HELP TEMPERATURES CLIMB WELL ABOVE NORMAL WEDNESDAY INTO THURSDAY. THE TROUGH WILL THEN SPIN INTO A CLOSED, CUTOFF LOW ON THURSDAY AND GRADUALLY SLIDE EAST ACROSS THE DESERT SOUTHWEST FRIDAY THROUGH THE WEEKEND. MOISTURE WILL SPREAD FROM WEST TO EAST ACROSS OUR AREA THURSDAY AND FRIDAY. SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE OVER NORTHERN INYO COUNTY THURSDAY BEFORE PRECIP CHANCES SPREAD EAST TO MOST LOCATIONS BY FRIDAY. THE CENTER OF THE UPPER LOW WILL BE PUSHING INTO NORTHERN ARIZONA ON SATURDAY, YET WE COULD STILL SEE SHOWERS ACROSS MOST OF THE AREA AS ANOTHER PV ANOMALY RIDES DOWN THE BACK SIDE OF THE UPPER LOW SATURDAY INTO SUNDAY. TEMPERATURES WILL TREND COOLER STARTING THURSDAY, WITH BELOW NORMAL TEMPERATURES EXPECTED OVER THE WEEKEND. && .SPOTTER INFORMATION STATEMENT...ACTIVE WEATHER IS EXPECTED OVER THE WEEKEND. SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER ACCORDING TO STANDARD OPERATING PROCEDURES. && UPDATE...HARRISON AVIATION...PULLIN SHORT TERM...OUTLER LONG TERM...PADDOCK FOR MORE FORECAST INFORMATION...SEE US ON OUR WEBPAGE: HTTP://WEATHER.GOV/LASVEGAS OR FOLLOW US ON FACEBOOK AND TWITTER
Nearby
Areal Flood Advisories in California, 2016Every areal flood advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.